MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIATRS60AXT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abdominal Pain (1685); Abscess (1690); Dehydration (1807); Diarrhea (1811); Purulent Discharge (1812); Dysphagia/ Odynophagia (1815); Dyspnea (1816); Emotional Changes (1831); Erythema (1840); Fever (1858); Heartburn/Indigestion (1883); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Memory Loss/Impairment (1958); Nausea (1970); Pain (1994); Perforation (2001); Vomiting (2144); Chills (2191); Discomfort (2330); Abdominal Distention (2601); Fluid Discharge (2686); Fibrosis (3167); Swollen Lymph Nodes/Glands (4432); Nodule (4551); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.It was reported that the patient experienced a life threatening serious injury that resulted from use of the device.Treatment included intensive care treatment, extended hospitalization, and subsequent surgeries to correct the injuries.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The patient underwent a laparoscopic sleeve gastrectomy.Post operatively, the patient began to experience lack of eating, dehiscence, fluid collection, gastric leak, congestion, perforation, abscess, abdominal pain, nausea, vomiting.Treatment included intensive care treatment, extended hospitalization, ct scans, drainage placements, feeding tubes, pigtail drain, subsequent surgeries to correct the injuries.
 
Additional Manufacturer Narrative
Correction: e1, e3, g3, g6, h2 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The patient underwent a laparoscopic sleeve gastrectomy.Post operatively, the patient began to experience abnormal blood work, hiatal hernia, phlegmonous changes, adenopathy, tract from abscess to skin, altered mental status, diarrhea, dehydration, fever, pain, distention, tenderness, purulent fluid, perforation, heart burn, redness, myalgia, tender mass, chills, shortness of breath, bloody drainage, fibrinous reaction, dysphagia, lack of eating, dehiscence, fluid collection, gastric leak, congestion, perforation, abscess, abdominal pain, nausea, vomiting.Treatment included iv fluids, pain medications, antibiotics, nausea medication, picc line for tpn, intensive care treatment, extended hospitalization, ct scans, drainage placements, feeding tubes, pigtail drain, subsequent surgeries to correct the injuries.
 
Additional Manufacturer Narrative
Additional info: a1, a2, a4, a5a, a5b, b5, b6, b7, d1, d4 (model #, lot #, udi), d8, g1, g4 (pma / 510(k)), h5, h6 (patient codes, health impact codes, e2404: abnormal blood work, tract) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info: d6a, d10 (unknown stapler; sigtrs60amt; 60mm endo-gia tri-staple purple reloads (1); 45mm endo-gia black reloads (2); 60mm endo-gia black reloads (2); and 60mm tri-staple signia (1)).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key13418834
Report Number1219930-2022-00389
Device Sequence Number11979456
Product Code GDW
UDI-Device Identifier10884521191006
UDI-Public10884521191006
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133938
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIATRS60AXT
Device Catalogue NumberEGIATRS60AXT
Device Lot NumberN9C1218Y
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer06/27/2022
07/06/2022
07/28/2023
10/05/2023
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date06/28/2022
07/06/2022
08/29/2023
10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age54 YR
Patient SexFemale
Patient Weight130 KG
Patient EthnicityNon Hispanic
Patient RaceWhite